This article will center on the medication Vyvanse, and how the crash from it can lead people to experience depressive symptoms. The article will explain why this happens, and what are ways you can cope with it.
Can the Vyvanse crash make me depressed?
Yes, it is possible that when you experience a Vyvanse crash you will go through depression-like symptoms. When you are in a Vyvanse crash you can have trouble sleeping, feel fatigued, experience mood swings, as well as feel depressed and more irritable.
Vyvanse crash can also make you crave the medication, make you more anxious, and cause you to begin to shake. The medication interferes with the levels of dopamine and norepinephrine in the person’s brain, which can be related to why a person can feel depressed when they are coming off of it.
But let’s understand more about how Vyvanse works, and what it means to be going through a Vyvanse crash.
What is the Vyvanse crash?
Vyvanse crash is what the person experiences when the medication starts to wear off in their body. This can lead to a chemical imbalance in their brain, causing them to experience the symptoms of it as said before.
All of this happens because Vyvanse is a stimulant drug, composed of an amphetamine called lisdexamfetamine dimesylate, which stimulates the central nervous system.
It is mostly used to treat attention deficit hyperactivity disorder (ADHD). And when a person experiences the Vyvanse crash, they can begin to feel the signs of their ADHD coming back.
Vyvanse may not only influence the person with ADHD, but it can also cause the person’s heart rate to go faster, the same way as their breathing. They may also experience high blood pressure and higher blood sugar levels. Which can also be present in the Vyvanse crash.
But it is important to differentiate the Vyvanse crash from the withdrawal of the medication. The crash is often associated with the medication losing its effect, and it can happen more frequently the longer the person takes the medication. But it will usually improve once the person takes the next dose.
But withdrawal is usually related to someone stop taking the medication altogether. This is because Vyvanse has a significant chance of leading people to become dependent. When a person is experiencing withdrawal, they can start to develop pains, fatigue, increased need for eating and sleeping, and even paranoid thoughts.
The withdrawal of Vyvanse can also lead to mood swings and even depressive episodes. People can also become more irritable, and anxious. The symptoms of withdrawal will go on for around 7 days, and then they can start to subside.
It is important to know that there are ways to cope with the Vyvanse crash, but also that there are ways to prevent it. Let’s discuss what they are.
How can I prevent the Vyvanse crash?
If you are taking Vyvanse, know that there are some ways you can prevent the crash. They mostly relate to properly taking the medication. You should take it as your doctor prescribes it, and never have a higher dose of it, since it can lead to a more intense crash.
Set a time of your day when you will take Vyvanse, and stick to it every day. Having the medication circulating in your body at appropriate levels will prevent a crash. But if you feel the crash every afternoon, you should talk to your doctor about it, so maybe they can change the dosage to manage your symptoms.
How can I cope with the Vyvanse crash?
And if you experience a Vyvanse crash, know that there are also good ways for you to cope with it. You should avoid taking other forms of stimulants such as caffeine, or cigarettes which can impact your sleep quality, making your fatigue worse.
Eating well and staying hydrated will give you the appropriate nutrition to improve your mood. Having good sleeping habits, that you eat light food before bedtime, stay away from screens, and feel comfortable in your room, will prevent you from having a more intense crash.
Having a balanced life in which you can distance yourself from stressful situations is important. Take some time away, and do things that will make you feel good. Having activities in your life that help you with stress relief, such as meditation, breathing exercises, and even exercise in itself, will help you manage the Vyvanse crash.
And finally, if you are taking Vyvanse, you should avoid taking drugs that work as depressants of the nervous system, like alcohol. They can make your sleep worse, and will most likely make your crash more intense.
What should I take under consideration when taking Vyvanse?
The first thing to keep in mind is to never stop taking Vyvanse all at once, and without talking to your doctor. They will most likely set up a plan for you to stop it gradually. By going out of it gradually, your body will have time to adjust to the lower doses of it, until it is completely done.
If you experience an intense Vyvanse crash, your doctor may prescribe you some medication to help such as Xanax or Valium. And if you feel depressed be it by the crash, or the withdrawal of the medication, you can look for therapy, for example, Cognitive Behavioral Therapy (CBT), or other forms of talking therapies to help you cope with the symptoms of depression.
Frequently Asked Questions (FAQ): Can Vyvanse crash make me depressed?
How do I know my dose of Vyvanse is too high?
If your doctor has prescribed you to take Vyvanse, know that there are some signs for you to keep an eye on that can indicate to you that your dosage may be too high. You may begin to feel too anxious, and constipated, and you may even lose your appetite.
You can experience diarrhea, and dizziness, along with dry mouth. You can become jittery, and your heart rate may go up. You can feel you have become more irritable, and nausea and vomiting can happen.
Aside from all that, you can develop stomach pain, have trouble sleeping, and it can lead you to lose weight. If you think your dose may be too high, you should get in touch with your doctor right away to adjust the dosage of Vyvanse, or even change the medication you have been taking.
Can someone overdose on Vyvanse?
Yes, it is possible that a person overdoses on Vyvanse. If they take too high a dose than what they are used to, they may begin to feel symptoms of overdose. The common signs of a Vyvanse overdose are: come, the person may also become aggressive.
They can experience confusion, convulsions, high fever, and even panic attacks. It can lead to many heart problems such as a heart attack. Along with that, when overdosing on Vyvanse the person may have high blood pressure, signs of psychosis, rapid breathing, and an inability to relax. It can also lead to stomach cramps, tics, and tremors.
How do I know if Vyvanse is working?
You will be able to tell if Vyvanse is working based on how you feel. When you take a dose that is not enough for you, some of the ADHD symptoms will most likely come back. You can begin to feel it is harder to pay attention, and you may be hyperactive. You can start to have impulsive actions such as binge eating.
When your dose is right, you will experience a significant improvement in your quality of life. The side effects of the medication won’t also be felt to a large extent. But in some cases, your dose may be too high, and you can feel that the side effects are too intense, and you can even have a toxic reaction to it such as overdosing.
When is it the peak of Vyvanse’s action?
The peak of how effective it is will happen around 4 hours after you take the medication. In studies, it was observed that the dose of Vyvanse could still help a person with ADHD from two to twelve hours after it was taken.
And when it is used to treat people that have binge eating disorders, it can take up to 12 weeks for a chance to be felt. It is important to know that the period in which you will take a dosage of Vyvanse will be set by your doctor. The same way as to how big your dosage will be.
The maximum dosage of Vyvanse is 70mg once a day, be it in adults or children. But as a starter, your doctor may begin with a smaller dose, such as 30mg a day, and increase it slowly, by 10 or 20mg, until they reach the expected effect.
Can Vyvanse cause Serotonin Syndrome?
Yes, when taken with other drugs such as antidepressants that work on the person’s serotonin levels, Vyvanse can lead to Serotonin Syndrome. This should be cared for closely since Serotonin Syndrome can even be fatal.
The most common signs of Serotonin Syndrome are agitation, hallucinations, coma, or even a change in the person’s mental status. They may have problems controlling their muscles and movements. They can begin to twitch, or feel that their muscles are stiff.
Serotonin Syndrome can also lead to a fast heartbeat, sweating, fever, nausea, vomiting, and even diarrhea. If you begin to show signs of the Syndrome you should call your doctor right away, and look for an emergency room.
How can I know my medication for ADHD is working?
As said before, once your ADHD medication starts to work, you will feel an improvement in your symptoms. You will begin to feel less distracted, and you will procrastinate less, doing boring tasks may become easier.
In the same way, you will feel more able to relax, your mood will improve, and you will be less prone to emotional overreactions. Your impulsivity may be less often, the same way as your outburst. Reading and processing information may become easier, and you may also find it easier to organize your things.
But it is important to keep in mind that some symptoms of ADHD won’t be changed with medication. For example, your memory, and sense of time. Along with those, the medication won’t make you behave better.
This article explains if the Vyvanse crash can lead to depression. It explained why this happens, what are the common symptoms, and how people can cope with it.
If you have any questions or comments about this article, feel free to write them in the section below.